Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On approximation to functions satisfying a generalized continuity condition


Author: H. Margaret Elliott
Journal: Trans. Amer. Math. Soc. 71 (1951), 1-23
MSC: Primary 30.0X
DOI: https://doi.org/10.1090/S0002-9947-1951-0044627-1
MathSciNet review: 0044627
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. Achyèser, Über den Jacksonschen Approximationssatz, Communications de la Société Mathématique de Kharkow (4) vol. 8 (1934) pp. 3-12.
  • [2] John Curtiss, A note on the degree of polynomial approximation, Bull. Amer. Math. Soc. vol. 42 (1936) pp. 873-878. MR 1563457
  • [3] C. de la Vallée Poussin, Sur l'intégrale de Lebesgue, Trans. Amer. Math. Soc. vol. 16 (1915) pp. 435-501. MR 1501024
  • [4] -, Leçons sur l'approximation des fonctions d'une variable réelle, Paris, 1919.
  • [5] J. Privaloff, Sur certaines propriétés métriques des fonctions analytiques, J. École Polytech. (2) vol. 24 (1924) pp. 77-112.
  • [6] M. Riesz, Sur les fonctions conjuguées, Math. Zeit. vol. 27 (1928) pp. 218-244. MR 1544909
  • [7] W. E. Sewell, Degree of approximation by polynomials in the complex domain, Annals of Mathematics Studies, no. 9, Princeton, 1942. MR 0007054 (4:78c)
  • [8] V. Smirnoff, Sur les formules de Cauchy et de Green, Bull. Acad. Sci. URSS Sér. Math. (7) vol. 3 (1932) pp. 337-371.
  • [9] J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Amer. Math. Soc. Colloquium Publications, vol. 20, New York, 1935. MR 0218588 (36:1672b)
  • [10] J. L. Walsh and W. E. Sewell, Sufficient conditions for various degrees of approximation by polynomials, Duke Math. J. vol. 6 (1940) pp. 658-705. MR 0002592 (2:80c)
  • [11] J. L. Walsh, W. E. Sewell, and H. M. Elliott, On the degree of polynomial approximation to harmonic and analytic functions, Trans. Amer. Math. Soc. vol. 67 (1949) pp. 381-420. MR 0033920 (11:515b)
  • [12] D. W. Western, Inequalities of the Markoff and Bernstein type for integral norms, Duke Math. J. vol. 15 (1948) pp. 839-869. MR 0026718 (10:191c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.0X

Retrieve articles in all journals with MSC: 30.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1951-0044627-1
Article copyright: © Copyright 1951 American Mathematical Society

American Mathematical Society